Top
20
Doctor insights on: Taking Accutane

Share

Taking Accutane (Overview)

Accutane (Isotretinoin) is a powerful medicine that treats acne. It is known to cause severe birth defects if a woman becomes pregnant while taking Accutane.


1

1
What happens after you stop taking accutane?

What happens after you stop taking accutane?

If acne recurs, Rx: Effect on acne helps with Accutane. If recurs, ant-androgens help the acne. ...Read more

Taking Accutane (Overview)

Accutane (Isotretinoin) is a powerful medicine that treats acne. It is known to cause severe birth defects if a woman becomes pregnant while taking Accutane.


2

2
When will I see the results of taking accutane?

When will I see the results of taking accutane?

You have to finish t: You have to take the full course of Accutane which is minimum of 16 to 20 weeks. ...Read more

5

5
Is it okay to take ibprofene while taking accutane?

Probaly yes: Brufen is ok to take with accutane
avoid vit a containg meds
doxycycline and antibiotics should not be mix with accutane. Check with your md before taking any of thes type of medicine. ...Read more

7

7
I'm scared of taking accutane, what can you tell me?

I'm scared of taking accutane, what can you tell me?

Benefits: Acne is a very serious personal and professional liability. This is the best medicine for the severe form, and often the only one that works. It's not fair, but someone presenting at a job interview with serious acne is likely to be rejected simply becuase this is seen to be a sign of poor self-care. You'll be followed with labs ; close management. It's your choice. ...Read more

8

8
What is best sun block to use while taking accutane?

Spf 30: Hi good morning,

it is recommended that you use an spf over 30 everyday particularly when you are on medication that will make you sun sensitive. But please don't forget to reapply every two hours. You might need to reapply more often if you are doing any heavily activity which involves sweating or if you are in the water. I hope that helps. ...Read more

10

10
Normally, how long would the break outs end while taking accutane?

Normally, how long would the break outs end while taking accutane?

It varies: It varies but it takes on average 2to3 months to see appreciable improvement which may come slowly. ...Read more

11

11
My son is going to start taking Accutane but I'm worried. What are the side effete?

My son is going to start taking Accutane but I'm worried. What are the side effete?

There are a few.: Side effects can include inflamed lips and eyes, dry mouth and nose, itching, nosebleeds, rash, joint or muscle pain, and blood test abnormalities. You should discuss this with his doctor, who will probably order blood tests before and during treatment. Despite these potentially serious problems, patients often do very well and their acne can be vastly improved or cured, often permanently. ...Read more

13

13
I'm taking Accutane 10mg 2x/day a total of 20mg. Am a male 120 lbs 5'6 height. Currently on my 27th day. Am just wondering if low a dose effective?

I'm taking Accutane 10mg 2x/day a total of 20mg. Am a male 120 lbs 5'6 height. Currently on my 27th day. Am just wondering if low a dose effective?

Low dose: You must be on first month. The low dose is effective. Best chance for permanent cure is a much higher dose for 5 months or continue the small dose for a much longer time. Usually the starting dose is small because it is better tolerated, then increased every month if tolerated. You will improve in 1-3 months. Probably you will be clear by 5 months. Sounds like you have a good dr. ...Read more

14

14
Does taking Accutane cause pain in ankles?

Does taking Accutane cause pain in ankles?

Possibly: It is possible that ankle pain could be caused from long term use of Accutane as this drug can cause some bone issues. However, that being said, there are so many other reasons why you may experience ankle pain. I would recommend you discuss with prescribing doctor and perhaps see a podiatrist or orthopedist as well for evaluation. ...Read more

See 1 more doctor answer
15

15
Is severe lightheadedness due to taking accutane?

Is severe lightheadedness due to taking accutane?

Not common: I have treated patients with Accutane (isotretinoin) for many years and have not heard that particular complaint. Theoretically any medicine can cause just about any side effect but I really haven't seen that one. I would talk this over with your dermatologist. ...Read more

16

16
What are long-term side effects of taking accutane?

What are long-term side effects of taking accutane?

Relatively safe/few: The following study documented that the long term effects of Accutane were relatively minor and safe. These were related to skin and mucous membranes ~5% and include xeroderma (dry skin), dry eyes, arthralgias (joint aches) and aggravation of eczema. For further details see:
http://www. Ncbi. Nlm. Nih. Gov/pubmed/7918010. ...Read more

See 1 more doctor answer
17

17
How dry is your skin going to get when taking accutane?

How dry is your skin going to get when taking accutane?

Depends...: ...On the dosage given, and your individual skin type. I start "low and slow" to avoid dryness, but sometimes it happens anyway. Accutane works by shutting down the oil glands, so dry skin is a common side effect. However, the longterm benefits of clearing your acne are well worth a bit of temporary skin dryness. ...Read more

19

19
What can I take to help the red marks fade, while taking accutane?

Depends: Does "hormone imbalance" mean pcos? Taking accutane, you probably should stop Minocycline and benzoyl peroxide. Benzoyl peroxide is especially irritating if you use accutane. You probably need a cream for dry skin. You may benefit from spironolactone. What forms of birth control? After a few months of accutane, the acne marks and scars will be dramatically improved. ...Read more

See 1 more doctor answer
20

20
I feel my cheeck more chubby after taking accutane. Is it effect???

I feel my cheeck more chubby after taking accutane. Is it effect???

May just be tight: Ness of skin. Accutane once finished is out of your system in one month, So if your cheeks are still swelling and its been more than a month see your prescribing doctor. If you are still on Accutane swelling may be due to sunburn as the medicine is sun senstizing ...Read more